• February 8, 2016 /  Myeloma

    I hope you all had a good Xmas. Ours was quiet. My daughter’s partner’s mother, who was a good friend, died the Sunday before, from lung cancer and brain tumours. She survived much longer than predicted and we had numerous excursions to the hospital together, and I would call in after my appointments. She died peacefully at home with her two adult children with her. She refused to have a funeral or wake, so the family will scatter her ashes up north where she grew up.

    Not really had much of medical importance to report on recently, but I’ll be off to my consultant tomorrow, so I’ll update on that if anything significant happens.

    I am still on Revlimid (top dose 25mg) and my disease levels are still low (kappa light chains hover around 40ish). I had my first infusion of donor cells to ‘top me up’ just before Xmas. It was a tiny amount and I don’t seem to have had any graft versus host disease, although it’s a bit difficult to know as my digestive problems have worsened and my mouth is very sore, but that could be due to my other treatment.

    I’ll be having a test in a few weeks to see if my percentage of donor cells has risen and then they will decide if I need another infusion, which will be bigger.

    It was also decided to take me off steroids, which in the long term will be great, but I have been reducing pretty quickly and am really struggling with massive fatigue, aching and low moods. If things get too bad I’ll ask to do the last reductions over a longer period of time.

    It will be interesting to see how I am on just the Revlimid and the associated meds like aciclovir etc. I do have bad sweating sometimes, especially at night, which I think is the Revlimid, and sometimes I am having the runs badly.

    I also saw the immunologist at Leicester – poor guy is completely overworked, but he was interesting and gave me more background on my immune system. He’s keeping me on the immunoglobulin IV for the moment and I see him again in July.

    I’ve been really plagued with a dry and painful mouth and am trying various things from the chemist, but the last stuff irritated my throat. It is surprising how annoying it is. I also get catarrh/rhinitis/nasal drip etc, but am used to it really.

    Apologies if this sounds a bit whingy. Coming off steroids does make me low and irritable, but I’m trying to just remind myself it’s the drugs!

    Posted by admin @ 3:40 pm

    Tags: , , , , ,

Leave a Reply

Your email address will not be published. Required fields are marked *